Hail, Nassau
- When
- May 15, 1:50 PM EST
- Where
- Nassau County, Amelia City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.583, -81.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 15, 1:44 PM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT MON MAY 15 2006
...SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 7 PM THIS EVENING...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
LARGE STACKED CUT-OFF LOW OVER THE OHIO VALLEY WILL DRIFT SLOWLY
NORTHWARD AND TAKE ANY LINGERING MOISTURE WITH IT.
TONIGHT...COLD FRONT WILL CONTINUE TO PRODUCE LOCAL SEVERE STORMS
OVER THE FORECAST AREA THROUGH SUNSET WITH LARGE HAIL THE MAIN
THREAT. THE FRONT WILL WEAKEN AND DRIFT INTO NORTH FLORIDA AFTER
SUNSET WITH ISOLATED THUNDERSTORM ACTIVITY LINGERING THROUGH THE
NIGHT.
TUESDAY...WITH COLD FRONT LINGERING OVER NORTH CENTRAL FLORIDA AND
DRIFTING ONLY SLOWLY SOUTHWARD WILL CONTINUE ISOLD/SCTD
THUNDERSTORMS ACRS NERN FL AND POINTS TO THE SOUTH WITH COOLER MAX
TEMPS AROUND 80 DEGREES.
TUESDAY NIGHT...COLD FRONT SHOULD WASH OUT ACRS CNTRL FL WITH LAST
OF ISOLD TSTM ACTIVITY ACRS NERN FL COASTAL AREAS. SKIES SHOULD
BECOME MOSTLY CLEAR WITH MIN TEMPS FALLING INTO THE 50S.
WEDNESDAY...MOSTLY SUNNY...COOL AND DRY CONDITIONS ARE EXPECTED WITH
HIGHS IN THE LOWER 80S.
WEDNESDAY NIGHT...MOSTLY CLEAR AND DRY CONDS WITH LOWS IN THE 50S
ONCE AGAIN.
.LONG TERM...THURSDAY THROUGH MONDAY...
SFC TO MID LEVEL FLOW WILL CONTINUE OUT OF THE WESTERLY QUADRANT
THROUGH THE WEEKEND AND EARLY NEXT WEEK. SOME WEAKENING FRONTAL
ZONES FROM THE NORTHWEST MAY INTRODUCE SLIGHT CHANCE TO CHANCE TSTM
POPS FROM THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL START
BELOW NORMAL ON THURSDAY AND SURGE CLOSER TO NEAR NORMAL VALUES OVER
THE WEEKEND.
&&
.MARINE...AFTER A MORNING FILLED WITH CLOSE TO EXERCISE CAUTION
VALUES OVER THE OFFSHORE WATERS...WINDS HAVE NOW SETTLED INTO THE 10
TO 15 KNOT RANGE. QUITE A DISPARITY FOR THE SHORT TERM WINDS AMONG
THE NAM AND THE GFS WITH THE GFS MUCH STRONGER AT 15 TO 20 KNOTS FOR
THE OVERNIGHT. WHILE THERE COULD CERTAINLY BE SOME CONVECTIVE GUSTS
HIGHER THAN THAT...WILL CAP WINDS AT 15 KNOTS FOR TONIGHT BEFORE THE
FRONT MOVES THROUGH. TRANQUIL CONDITIONS GENERALLY IN STORE IN THE
WAKE OF THE FRONT...BUT SCEC CONDITIONS MAY EMERGE BY THE WEEKEND IN
STRENGTHENING SOUTHWEST FLOW.
&&
.FIRE WEATHER...HAVE HOISTED A SMALL AREA WATCH FOR TUESDAY
AFTERNOON ALTHOUGH GUIDANCE NUMBERS HAVE QUITE A LARGE SPREAD. NAM
HANGS THE FRONT UP A LITTLE FURTHER NORTH AND CONSEQUENTLY KEEPS
HIGHER DEWPOINT VALUES OVER THE SUWANNEE VALLEY. FEEL GFS HAS THE
BEST HANDLE RIGHT NOW AND OUTFLOWS MAY AID FRONTAL PROGRESSION
OVERNIGHT. THIS WOULD PRODUCE AFTERNOON RH VALUES IN THE LOWER 30S
OVER THE SUWANNEE VALLEY AND HAS PROMPTED THE WATCH FOR THIS AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 53 79 54 81 / 30 5 5 5
SSI 60 78 59 80 / 30 5 10 5
JAX 59 80 56 83 / 20 10 10 10
SGJ 64 77 59 80 / 30 30 20 5
GNV 61 81 55 83 / 20 20 20 5
OCF 63 81 56 83 / 30 40 20 5
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 3 PM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COLUMBIA...HAMILTON...AND SUWANNEE.
GA...NONE.
MARINE...NONE.
&&
PUBLIC...HESS
MARINE/FIRE WX...DEESEHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EDT MON MAY 15 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 136 PM EDT MON MAY 15 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH NUMBER 358 IN EFFECT UNTIL 7 PM THIS EVENING... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING FOR ALL OF NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA. SEE THE LATEST WATCH COUNTY NOTIFICATION (WCN) MESSAGE FOR A LIST OF COUNTIES INCLUDED IN THE WATCH. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS GREATER THAN 60 MPH. .THUNDERSTORM IMPACT... A STRONG UPPER LEVEL LOW OVER THE EASTERN UNITED STATES WILL PUSH A COLD FRONT ACROSS GEORGIA TODAY AND THROUGH NORTHEAST FLORIDA TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT OVER SOUTHEAST GEORGIA THIS MORNING. AS THE FRONT SINKS SOUTHWARD...NUMEROUS TO SCATTERED STORMS WILL IMPACT NORTHEAST FLORIDA BY THIS AFTERNOON. EXCESSIVE LIGHTNING CAN BE EXPECTED IN MANY THUNDERSTORMS TODAY AS WELL AS PERIODS OF HEAVY RAINFALL. THERE IS ALSO THE POTENTIAL FOR SOME STORMS TO BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL. GUSTY DOWN BURST WINDS ARE ALSO POSSIBLE UP TO 50 MPH. INDIVIDUAL STORM MOTION WILL EAST NORTHEAST AROUND 45 MPH. STORMS WILL DECREASE IN COVERAGE ACROSS SOUTHEAST GEORGIA THIS EVENING...AND ACROSS NORTHEAST FLORIDA AFTER MIDNIGHT TONIGHT AS THE FRONT BEGINS TO STALL ACROSS CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS MARION...PUTNAM AND FLAGLER COUNTIES. .FIRE WEATHER IMPACT... DRIER AIR WILL FILTER INTO THE AREA TUESDAY AND WEDNESDAY WITH MINIMUM RELATIVE HUMIDITIES DROPPING BELOW CRITICAL VALUES IN NORTH FLORIDA. A FIRE WEATHER WATCH MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI/HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL ST. MARYS 30.71N 81.54W
05/15/2006 M1.00 INCH CAMDEN GA EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED BETWEEN ST. MARYS AIRPORT TO
THE ST MARYS RIVER. 3 MILES OF AFFECTED AREA.
&&
PKEEGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL ST. MARYS 30.71N 81.54W
05/15/2006 E1.75 INCH CAMDEN GA PUBLIC
HAIL REPORTED 1/2 DOLLAR TO GOLF BALL SIZE 100 YARDS FROM
CUMBERLAND ISLAND FERRY DOCK IN SAINT MARYS.
&&
PKEEGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 PM EDT MON MAY 15 2006 FLZ022-151915- COLUMBIA- 234 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES SOUTHWEST OF WATERTOWN...OR ABOUT 9 MILES NORTH OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WATERTOWN THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 236 PM EDT MON MAY 15 2006 FLZ024-151900- NASSAU- 236 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN NASSAU COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF BRYCEVILLE...OR ABOUT 17 MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRYCEVILLE THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM EDT FOR EASTERN NASSAU COUNTY. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL CALLAHAN 30.56N 81.83W
05/15/2006 E0.50 INCH NASSAU FL PUBLIC
DIME SIZE HAIL REPORTED BY MOTORIST ON U S 301 IN
CALLAHAN.
&&
PKEEGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL YULEE 30.63N 81.57W
05/15/2006 E0.25 INCH NASSAU FL PUBLIC
PEA SIZE HAIL REPORTED BY PUBLIC IN YULEE
&&
PKEEGANThe Jacksonville radar (KJAX), 25 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496488.